Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking Simvabeta, causes terrible pain in the arms and shoulder. Should I stop it?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
if Simvabeta causes terrible pain in the arms and shoulder, would it be XXXXXXX to stop all together after 1.5 year treatment ? My wife also looses strength in the arms, as far as she is not even able to open the lid of a normal bottle.
Posted Sun, 16 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 31 minutes later
Dear Sir
1. Simvabeta (simvastatin, a cholesterol lowering drug) can cause muscle pains and decrease in muscle strength (myopathy). It is a known side effect of this class of drugs (statins). Sometimes it is better to stop before continuing the drug.
2. A suspected myopathy, as in your wife case, is an indication of stopping the drug immediately and evaluating the patient.
3. I would recommend you to see your physician on priority and take next dose of simvabeta only after consulting him. There are no known immediate side effects of stopping drug suddenly. However on long term basis she would be exposed to risk of high level of cholesterol (but that will be taken care by your physician by prescribing another drug.)
Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor